Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 256, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2001, 10:19 PM CDT for Newton County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 10:19 PM CDT (03:19 UTC)
- Expired
- Aug 25, 2001, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WUUS53 KSGF 260320 SVRSGF MOC145-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 1045 PM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF NEOSHO...MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL... AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW BY 1035 PM CDT. THE TOWNS OF STARK CITY...NEWTONIA AND STELLA ARE ALSO IN THE PATH OF THIS STORM. GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3687 9438 3675 9438 3674 9409 3688 9408 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:54 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, Aug 25, 2:54 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT SAT AUG 25 2001 ...ENDING RAINFALL MAIN FORECAST CHALLENGE... KSGF DETECTING WIDELY SCATTERED TSRA PREDOMINANTLY EAST OF A BRANSON TO ROLLA LINE...THOUGH CANNOT RULE OUT ADDITIONAL DEVELOPMENT WITHIN AREA OF MOISTURE CONVERGENCE MARKED BY CU FIELD AHEAD OF APPROACHING COLD FRONT EXTENDING FROM SOUTHEAST IOWA THROUGH KANSAS CITY TO JUST EAST OF WICHITA AT 19Z. ETA/MESO ETA/AVN ALL HAVE SOME DIFFERENCES ACROSS CENTRAL PLAINS...HOWEVER IMPACT MARGINAL ACROSS SGF CWA. SURFACE FRONT NOW FORECAST TO FINALLY CLEAR SOUTH CENTRAL MISSOURI BY 12Z SUN...THOUGH HAVE HAVE FOLLOWED ETA K INDEX AND MESO ETA PRECIPITATION FIELDS AS GUIDE TO END TSRA FROM NORTHWEST TO SOUTHEAST OVERNIGHT. LONGER TERM...WARM ADVECTION RETURNS ON MONDAY...HOWEVER BEST FORCING/MOISTURE APPEARS TO BE TOO FAR NORTH TO AFFECT CWA. FCSTID = 3 SGF 66 86 63 88 / 30 10 10 10 JLN 66 84 63 88 / 30 10 10 10 UNO 66 88 63 87 / 40 10 10 10 VIH 64 84 63 85 / 30 10 10 10 .SGF... MO...NONE. KS...NONE. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:50 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Aug 26, 3:21 PM CDT | Flash Flood Warning | SGF | Shannon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.